MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 5 FR., SEMIFLEXIBLE; FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 5 FR., SEMIFLEXIBLE; FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Model Number A4825
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the flexible endoscopic grasping forceps could not be opened.The issue occurred during preparation before use for a therapeutic procedure.The procedure was completed using the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Based on the results of the investigation, the root cause could not be identified.However, the cause for the broken connecting pin was very likely due to incorrect reprocessing.Furthermore, corrosion might weaken the material near the jaws, and it also increases the resistance during movement.This might cause a breakage of parts, for example of the connection pin.Regarding the corrosion, the following reasons can be possible: - an inappropriate cleaning agent is used.- the forceps are not completely dried.- moving parts are not lubricated.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 5 FR., SEMIFLEXIBLE
Common Device Name
FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20009888
Report Number9610773-2024-01978
Device Sequence Number7257774
Product Code NWW
UDI-Device Identifier04042761006880
UDI-Public04042761006880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
510KEXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4825
Device Lot Number237W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown